MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL FOR FIBERTAK; DRILL BIT

ARTHREX, INC. 1.8MM DRILL FOR FIBERTAK; DRILL BIT
Model Number 1.8MM DRILL FOR FIBERTAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2025, an arthrex subsidiary employee reported via (b)(4) that an ar-3600d-2 drill broke off.The broken drill was removed and the bone hole re-drilled in another location with another product.No patient harms.Additional information requested.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-3600d-2 serial number, (b)(6) (laser mark on the part), was received for investigation.A functional test was not performed as the device's tip was received broken off.Visual evaluation found that the tip of the device was broken off.The small broken tip was analyzed, and it was noted that there were nicks on the threads.A user error is the most likely cause(s) for the reported and observed failure, hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.

Brand Name
1.8MM DRILL FOR FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21642984
Report Number1220246-2025-01017
Device Sequence Number15357229
Product Code HTW
UDI-Device Identifier00888867101913
UDI-Public(01)00888867101913(11)240429(17)290331(10)15241330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-2
Device Lot Number15241330
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown